Illinois, 2007Heavy Rain in Illinois, March 22, 2007
March 22, 2007 · NWS PAH · 1 event in 1 county or zone
Numerous thunderstorms repeatedly moved over the same areas. A low-level southwesterly jet of 30 to 40 knots provided abundant moisture to the storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous thunderstorms repeatedly moved over the same areas. A low-level southwesterly jet of 30 to 40 knots provided abundant moisture to the storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 22, 2:05 AM CST, 5 hours 55 minutes earlier.
Area forecast discussion, Mar 22, 2:05 AM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
305 AM CDT THU MAR 22 2007
.DISCUSSION...
MAIN FORECAST CONCERNS ARE PRECIP CHANCES TODAY THROUGH EARLY NEXT
WEEK.
LATEST MOSAIC RADAR SHOWS SHOWERS AND THUNDERSTORMS EXTENDING FROM
NORTHEAST KANSAS THROUGH NORTHERN MISSOURI AND NORTHWEST ILLINOIS
INTO SOUTHERN WISCONSIN. ALSO SEEING SOME NEW DEVELOPMENT JUST OUT
AHEAD OF THE MAIN LINE. CURRENT THUNDERSTORMS SHOULD TAPER OFF THIS
MORNING AS LOW LEVEL JET DIMINISHES. THE NAM SEEMS TO HAVE A BETTER
HANDLE IN WHERE PRECIP IS CURRENTLY LOCATED...BUT THEN NAM/GFS MATCH
UP PRETTY WELL BY 18Z TODAY WITH THE PLACEMENT OF THE COLD
FRONT/PRECIP. BOTH MODELS DEVELOP/SPREAD PRECIP SOUTH/SOUTHEAST
ACROSS THE QUAD STATE FROM MID MORNING THROUGH MID AFTERNOON...THEN
THEY SHOW A BIT OF A RETREAT NORTHWARD OF THE COLD FRONT BY THIS
EVENING...WITH GFS TAKING IT A LITTLE FARTHER NORTH THAN THE NAM.
OVERALL SCENARIO FOR TODAY LOOKS TO BE A GOOD CHANCE OF
SHOWERS/STORMS ACROSS NORTHERN PORTIONS OF THE FA...AND MINIMAL TO
NONE ACROSS SOUTH AND SOUTHEAST PORTIONS. SPC DAY 1 INDICATES
POSSIBILITY OF ISOLATED SEVERE WITH DAMAGING WINDS TODAY...BUT MAIN
MID/UPPER DYNAMICS SHOULD REMAIN WEST OVER KANSAS AND WESTERN
MISSOURI. LOWERED POPS FOR TONIGHT...ESPECIALLY ACROSS SOUTHERN
HALF BEFORE MIDNIGHT...THEN CONTINUED WITH CHANCE POPS NORTH TO NO
POPS SOUTH HALF AFTER MIDNIGHT.
ON FRIDAY...MODELS SHOW PRECIP REDEVELOPING ACROSS THE REGION WITH
HIGHEST QPF ACROSS THE NORTHERN THIRD OF THE FA. INCREASED POPS A
LITTLE FOR THE MORNING HOURS ACROSS MAINLY THE NORTHWEST HALF...THEN
CONTINUED WITH 40 TO 50 PERCENT POPS DURING THE AFTERNOON. ISOLATED
SEVERE AGAIN POSSIBLE MAINLY IN THE VICINITY OF THE FRONT OVER
NORTHERN THIRD OF THE FA. BY FRIDAY NIGHT...BOTH NAM AND GFS BEGIN
PULLING THE FRONT WELL NORTHWARD...SO REMOVED POPS FROM SOUTH HALF
OF FA AND SLIGHT TO LOW CHANCE NORTH. ON SATURDAY GFS HAS US
DRY...WHILE THE NAM SHOWS SOME LIGHT QPF ACROSS THE AREA FORM LATE
SATURDAY MORNING INTO EARLY SATURDAY NIGHT. THOUGH PREFER THE GFS
SOLUTION...DO NOT WANT TO PULL POPS OUT COMPLETELY FOR SATURDAY..BUT
WILL LOWER THEM TO SLIGHT CHANCE.
BY MONDAY INTO MONDAY NIGHT GFS CONTINUES TO SHOW A COLD FRONT
MOVING ACROSS THE REGION...WHICH IS SLOWER THAN THE GFS LAST NIGHT.
DUE TO UNCERTAINTY OF TIMING WILL LEAVE GOING POPS AS IS FOR SUNDAY
NIGHT INTO MONDAY AND SEE WHAT THE NEXT FEW MODEL RUNS BRING.
FOR TEMPERATURES...STAYED NEAR MAV/MET GUIDANCE FOR TODAY AND
TONIGHT...THEN STAYED A LITTLE BELOW FOR FRIDAY DUE TO EXPECTED
CLOUDS AND SHOWERS. WENT WITH A COMPROMISE FOR FRIDAY NIGHT...THEN
LEANED TOWARD WARMER MAV FOR SATURDAY. IN THE EXTENDED...STAYED
NEAR TO A LITTLE ABOVE LATEST MEX GUIDANCE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
RST
Hazardous weather outlook, Mar 22, 3:42 AM CST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
442 AM CDT THU MAR 22 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-230945-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
442 AM CDT THU MAR 22 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL BUT FAR SOUTHEAST
PORTIONS OF THE QUAD STATE REGION TODAY...THEN ACROSS MAINLY THE
NORTHERN HALF OF THE QUAD STATE TONIGHT. ALTHOUGH WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...ISOLATED SEVERE
THUNDERSTORMS ARE NOT OUT OF THE QUESTION TODAY ACROSS THE
NORTHERN HALF OF THE QUAD STATE...WITH THE MAIN CONCERNS BEING
DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE WITH THUNDERSTORMS...ESPECIALLY ACROSS THE NORTHERN HALF
OF THE QUAD STATE.
MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE OHIO RIVER INTO
THE WEEKEND. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR
MORE DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SATURDAY
ACROSS THE QUAD STATE REGION...WITH THE HIGHEST CHANCE BEING ON
FRIDAY. W WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS
TIME. HOWEVER...ISOLATED SEVERE THUNDERSTORMS ARE AGAIN A
POSSIBILITY DURING THE DAY FRIDAY...MAINLY ACROSS THE NORTHERN
HALF OF THE QUAD STATE. THE MAIN CONCERNS WILL BE DAMAGING WINDS
AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
THERE IS A SMALL POSSIBILITY THAT SPOTTER ACTIVATION MAY BE NEEDED
DURING THE DAY TODAY AND FRIDAY...MAINLY ACROSS SOUTHERN ILLINOIS
AND THE EVANSVILLE TRI STATE REGION.
RST
In the hours before
Special weather statement, Mar 22, 7:28 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
828 AM CDT THU MAR 22 2007
ILZ075>078-080>087-INZ081-082-085>088-KYZ014-018-019-MOZ076-
221530-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-GIBSON-PIKE-POSEY-
VANDERBURGH-WARRICK-SPENCER-UNION KY-HENDERSON-DAVIESS-PERRY MO-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...MORGANFIELD...HENDERSON...
OWENSBORO...PERRYVILLE
828 AM CDT THU MAR 22 2007
...STRONG STORMS MOVING ACROSS SOUTHERN ILLINOIS AND SOUTHWEST INDIANA...
A LINE OF STRONG STORMS WAS LOCATED FROM NEAR PERRYVILLE
MISSOURI...TO MOUNT VERNON ILLINOIS...TO NORTH OF FAIRFIELD. SOME
OF THESE STORMS WILL PRODUCE PEA SIZE HAIL...GUSTY WINDS TO 40
MPH...AND VERY HEAVY RAIN.
BY 930 AM...THIS LINE IS EXPECTED TO EXTEND FROM MOUNT CARMEL
ILLINOIS TO MARION ILLINOIS.
OTHER STORMS WILL BE SCATTERED ALONG AND NORTH OF THE OHIO RIVER
IN SOUTHWEST INDIANA.
A FEW OF THE STORMS MAY INTENSIFY AND POSSIBLY BECOME SEVERE.
PS/ML
Heavy Rain, Perry
- When
- March 22, 8:00 AM CST to 9:00 AM CST
- Where
- Perry County, Du Quoin
- Reported by
- Law Enforcement
- Coordinates
- 38.020, -89.230
Standing water was over one lane of U.S. Highway 51. A trained spotter measured 0.9 inch of rain in one hour.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in California, March 22, 20073 deaths · 1 event
- Rip Currents in Florida, March 22, 20072 deaths · 2 events
- Damaging Winds in Michigan, March 22, 2007$65,000 · 52 kt wind · 2 events
- Hail in Illinois, March 22, 2007$50,000 · 1.75 in hail · 5 events
- Damaging Winds in Oklahoma, March 22 to 23, 2007$20,000 · 56 kt wind · 4 events
- Hail and Damaging Wind in Texas, March 22, 2007$18,000 · 0.88 in hail · 3 events
- Flood in Michigan, March 22 to 24, 2007$15,000 · 1 event
- Hail in Wisconsin, March 22, 20071.75 in hail · 5 events
- Hail in Texas, March 22, 20071.75 in hail · 4 events
- Hail in Missouri, March 22, 20071 in hail · 3 events
- Hail and Damaging Winds in Michigan, March 22, 200752 kt wind · 3 events
- Hail in Kansas, March 22, 20071 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18539.